Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at May 11, 2021, 6:55 PM EDT for Seminole County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 6:55 PM EDT (22:55 UTC)
- Expired
- May 11, 2021, 7:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
County Seminole County, GA
The radar
The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
639
WWUS82 KTAE 112255
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
655 PM EDT Tue May 11 2021
FLZ011-016-026-GAZ155-156-112345-
Liberty FL-Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
655 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...WESTERN
GADSDEN...NORTHEASTERN LIBERTY...WESTERN DECATUR AND CENTRAL SEMINOLE
COUNTIES UNTIL 745 PM EDT/645 PM CDT/...
At 655 PM EDT/555 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles northwest of
Chattahoochee to near Blountstown. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Bainbridge, Greensboro, Chattahoochee, Sneads, Gretna, Bristol, Grand
Ridge, Brinson, Hanover, Rock Bluff, Ausmac, Reynoldsville, Juniper,
Douglas City, Hosford, Rosedale, Recovery, Decatur Co A/P, Clio and
Jinks.
LAT...LON 3102 8459 3039 8465 3033 8472 3032 8470
3030 8471 3030 8502 3043 8501 3044 8498
3045 8500 3047 8499 3047 8500 3052 8499
3058 8496 3058 8494 3061 8493 3061 8500
3092 8501
TIME...MOT...LOC 2255Z 223DEG 23KT 3085 8494 3043 8497
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 11, 5:00 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 11, 5:00 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 500 PM EDT Tue May 11 2021 .NEAR TERM [Through Wednesday]... The seabreeze is helping to kickoff scattered convection over the Florida Big Bend this afternoon, with plenty of outflow collisions helping to fire off new updrafts. However, with rather weak shear in place, these storms are remaining fairly well behaved. Farther to the west, more organized convection is being driven by an approaching shortwave in the zonal 500mb flow. Effective shear is a bit stronger in this area (30-40kt), which may support some isolated severe wind gusts as the MCS approaches and move across the area this evening. Most guidance eventually weakens this feature as it moves into southern Georgia later in the evening. However, sunrise Wednesday, an additional round of thunderstorms may approach the western counties. This next round of thunderstorms will move across the area during the morning into the afternoon hours, with a low end risk of some isolated damaging wind gusts. Otherwise, temperatures will begin to cool on Wednesday as the frontal boundary finally begins to push southward. Expect highs to range from the upper 70s in the northern counties, to the upper 80s in the far southeastern Big Bend. .SHORT TERM [Wednesday Night Through Thursday Night]... As the cold front continues to push southward Wednesday night into Thursday we can expect shower and thunderstorm activity to begin winding down as we transition into N-NE flow overnight. The cold front is anticipated to be out of the area by Thursday afternoon with cloudy conditions remaining in place through Friday morning. Expect overnight lows to generally be in the mid to upper 50s with daytime highs generally in the mid 60s in our northernmost counties in SE AL and SE GA and generally in the mid 70s near the Gulf Coast. .LONG TERM [Friday Through Tuesday]... Upper-level troughing will transition into ridging behind the cold front. Surface high pressure pushes southeast bringing with it relatively cooler and drier air for the weekend. This surface high pressure then shifts eastward throughout the weekend and places us back under southerly flow ahead of our next chance for precip early next week. A frontal system moving towards NE CONUS is expected to elongate and leave behind a stationary boundary across our area early next week, leading to another round of unsettled weather through the end of the long term. Expect a warming trend through the long term with overnight lows generally in the mid 50s on Friday increasing to the mid 60s by Tuesday. Expect daytime highs generally in the mid 70s on Friday increasing to the upper 80s by Tuesday. && .AVIATION... [Through 18Z Wednesday] Scattered storms will impact KTLH and KVLD early this afternoon before shifting to the western terminals later in the afternoon into the evening. Activity should diminish overnight. However, IFR cigs are expected at all terminals. Additional showers and a few thunderstorms are expected again on Wednesday spreading from west to east beginning in the morning hours. && .MARINE... Outside of possible showers and thunderstorms, winds and seas will remain below headline levels through the middle of the week, as a front remains stalled near the waters. The front will sag southward by Thursday, with high pressure building in from the north. This may allow for offshore winds to approach exercise caution levels from Thursday through Sunday. && .FIRE WEATHER... Rain chances will remain elevated into Thursday, with no fire weather concerns. && .HYDROLOGY... Cold front will sag into the area today and Wednesday then off the Gulf coast Wednesday night. Good chances of rain will occur through Thursday then end from west to east Thursday afternoon. Generally 1- 2 inches of rainfall will occur; the heavier side of those amounts will fall through SE AL and SW GA. Some isolated higher amounts could also occur if training of storms set up near the front. Beyond Thursday, a dry forecast is in store into the weekend. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 68 85 60 71 55 / 40 60 40 40 10 Panama City 69 82 62 74 57 / 20 40 50 40 10 Dothan 65 77 56 66 52 / 70 80 50 40 10 Albany 67 80 55 64 53 / 50 70 50 50 10 Valdosta 66 85 58 68 54 / 40 80 40 40 10 Cross City 68 88 65 77 58 / 0 10 20 30 10 Apalachicola 69 82 64 74 57 / 10 20 40 40 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Oliver LONG TERM...Oliver AVIATION...Camp MARINE...Oliver FIRE WEATHER...Camp HYDROLOGY...Oliver
In the hours before
Special weather statement, May 11, 4:53 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
353 PM CDT Tue May 11 2021
FLZ007>010-108-112200-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
Washington FL-
353 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WALTON...HOLMES AND CENTRAL
WASHINGTON COUNTIES UNTIL 500 PM CDT...
At 353 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Laurel Hill to Lake Lorraine. Movement was
east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vernon, Santa Rosa Beach, De Funiak Springs, Bonifay, Eglin Air Force
Base, Union, Liberty, Live Oak, Freeport, Paxton, Ponce De Leon,
Caryville, Esto, Westville, Ebro, Noma, Oakwood Hills, Cluster
Springs, Whitehead Crossroads and Villa Tasso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3042 8627 3038 8616 3039 8611 3044 8616
3047 8613 3046 8619 3050 8620 3046 8639
3099 8639 3099 8558 3044 8571 3044 8586
3037 8600 3036 8639 3040 8639
TIME...MOT...LOC 2053Z 265DEG 23KT 3097 8640 3043 8656
42-DVDSpecial weather statement, May 11, 5:01 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
401 PM CDT Tue May 11 2021
ALZ065-068-112145-
Coffee AL-Geneva AL-
401 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND WESTERN GENEVA
COUNTIES UNTIL 445 PM CDT...
At 401 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Opp to near Florala.
Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Elba, Geneva, Enterprise, Fort Rucker, Samson, New Brockton, Kinston,
Coffee Springs, Mixons Crossroads, Curtis, Carl Folsom A/p, Central
City, Logan Field Municipal A/P, Camp Humming Hills, Clintonville,
Camp Alaflo Bsa, Enterprise Municipal A/P, Earlytown, Spears and
Pera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3146 8620 3152 8579 3120 8579 3114 8578
3099 8577 3099 8619
TIME...MOT...LOC 2101Z 268DEG 26KT 3137 8633 3098 8632
42-DVDSpecial weather statement, May 11, 5:06 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
406 PM CDT Tue May 11 2021
FLZ010-112145-
Washington FL-
406 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON COUNTY
UNTIL 445 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, Chipley, Bradford, Wausau, Gilberts Mill, Brock Crossroad,
Chipley Municipal Airport, Orange Hill, Smyrna, Spring Hollow, Sunny
Hills and Sylvania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3069 8569 3081 8548 3078 8548 3079 8543
3070 8543 3057 8544 3053 8569
TIME...MOT...LOC 2106Z 246DEG 10KT 3062 8562
42-DVDSpecial weather statement, May 11, 5:15 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM CDT Tue May 11 2021
FLZ010-012-112200-
Inland Bay FL-Washington FL-
415 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 500 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Vernon, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Holmes Valley, Gainer Spring, Betts, Bennett, Youngstown, Fountain,
Porter Lake, Singer Road, Saunders, Greenhead and Riverside.
LAT...LON 3058 8577 3059 8544 3057 8543 3057 8538
3033 8539 3035 8552 3037 8554 3036 8556
3038 8555 3038 8556 3037 8560 3040 8579
TIME...MOT...LOC 2115Z 274DEG 18KT 3048 8570
42-DVDSpecial weather statement, May 11, 5:59 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM CDT Tue May 11 2021
ALZ066-067-112245-
Dale AL-Henry AL-
459 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALE AND SOUTHERN
HENRY COUNTIES UNTIL 545 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Headland, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Headland, Kinsey, Newville, Haleburg, Sylvan Grove, Bells Crossroads,
Barnes, Tumbleton, Echo, Kirkland Crossroads, Blackwood, Capps,
Grandberry Crossroads, Snells Crossroads, Goldberg Field, Headland
Municipal A/P, Dancey, Miller and Balkum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3148 8507 3143 8507 3143 8508 3140 8508
3137 8509 3133 8508 3131 8509 3131 8536
3137 8552 3154 8546
TIME...MOT...LOC 2159Z 285DEG 19KT 3144 8541
42-DVDSpecial weather statement, May 11, 6:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
655 PM EDT Tue May 11 2021
FLZ011-016-026-GAZ155-156-112345-
Liberty FL-Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
655 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...WESTERN
GADSDEN...NORTHEASTERN LIBERTY...WESTERN DECATUR AND CENTRAL SEMINOLE
COUNTIES UNTIL 745 PM EDT/645 PM CDT/...
At 655 PM EDT/555 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles northwest of
Chattahoochee to near Blountstown. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Bainbridge, Greensboro, Chattahoochee, Sneads, Gretna, Bristol, Grand
Ridge, Brinson, Hanover, Rock Bluff, Ausmac, Reynoldsville, Juniper,
Douglas City, Hosford, Rosedale, Recovery, Decatur Co A/P, Clio and
Jinks.
LAT...LON 3102 8459 3039 8465 3033 8472 3032 8470
3030 8471 3030 8502 3043 8501 3044 8498
3045 8500 3047 8499 3047 8500 3052 8499
3058 8496 3058 8494 3061 8493 3061 8500
3092 8501
TIME...MOT...LOC 2255Z 223DEG 23KT 3085 8494 3043 8497
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:18 PM EDT | Special Weather Statement | TAE | Walton | 42 min |
| May 11, 4:53 PM EDT | Special Weather Statement | TAE | Holmes, Walton | 67 min |
| May 11, 5:06 PM EDT | Special Weather Statement | TAE | Washington | 39 min |
| May 11, 5:15 PM EDT | Special Weather Statement | TAE | Washington | 45 min |
| May 11, 5:18 PM EDT | Special Marine Warning | TAE | 117 min | |
| May 11, 5:46 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 61 min |
| May 11, 6:34 PM EDT | Areal Flood Advisory | TAE | Jackson | 116 min |
| May 11, 7:19 PM EDT | Areal Flood Advisory | TAE | Decatur | 3 hr |
| May 11, 7:43 PM EDT | Special Weather Statement | TAE | Decatur, Grady | 32 min |
| May 11, 7:45 PM EDT | Flash Flood Warning | TAE | Decatur | 3 hr |
| May 11, 5:01 PM EDT | Special Weather Statement | TAE | Coffee, Geneva | 44 min |
| May 11, 5:59 PM EDT | Special Weather Statement | TAE | Henry | 46 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.